Went to doc today

Discussion in 'Fibromyalgia Main Forum' started by shari1677, Jan 16, 2010.

  1. shari1677

    shari1677 New Member

    I went to the doc today and, if you all have followed my previous posts, I have decided to stop taking Vicodin altogether - cold turkey.

    When I told my doc this, he was really surprised. In fact, it almost seemed like he was trying to talk me into taking it again, which I wasnt too happy with.

    Anyway - he prescribed me Lomotil, which is supposed to help with the detox. I have taken the full dose and I still dont feel good. I am shaky, hot, cold, fidgety, nervous, etc.

    He told me to give it a few days and call him. I dont know if I can do it!! I hate this feeling!
  2. TigerLilea

    TigerLilea Active Member

    One of the suggestions I read was taking hot baths throughout the day to help with the pain and coldness. What you are undertaking isn't going to be easy. Do you have any good movies to watch?--something that will help to distract you when you are going through a rough spell.

    I think you are absolutely amazing for having the courage to do this on your own. I imagine you are starting to feel like hell now, however, in a weeks time you are going to be so proud of yourself!
  3. sweetbeatlvr

    sweetbeatlvr New Member

    but you can get through it.

    warm baths is an excellent suggestion. not only will it help distract you from the uncomfortable withdrawls, they are particulary helpful once you've started the diarhea (sorry for the TMI) part. the warm baths will defiantely help soothe you.

    something else that helps alot is Imodium. not only for the diarhea part, but there's something in it that helps with withdrawls (you can probably find info on it if you search for "withdrawls" and "Immodium".

    if the medicine your doctor prescribed does not start to help, perhaps you can call the office and ask for some other helpful meds, such as a sleeping aid, anti-anxity meds are also helpful, and i know they use clonidine in detox centers to aid with withdrawl.

    do a quick search on withdrawls, and maybe you can arm yourself with some info, and call your doctor. i'm sure he would be willing to help make you more comfortable.

    i hope you find the answer you are seeeking in stopping your pain medicine, and find relief as soon as possible.

    warm wishes to you.<3
    [This Message was Edited on 01/16/2010]
  4. gb66

    gb66 Well-Known Member

    Some of the things that helped me when I first got off of Valium were hot baths and gentle massages. I had panic attacks and had to learn to calm myself down by realizing that nothing bad was happening to me, it was just a normal part of withdrawal.

    I also felt hot and cold and could not sit still or concentrate. Are you able to sleep? That is really a great escape from the anxiety. I did taper off the medicine over a period of three weeks. I don't know if that helped me or not.

    I had diarhea for a long time and could not eat very much. I think I lived on applesauce, peanut butter, ice cream and bananas for awhile. Just ate anything that sounded good and was quick.

    You are in my prayers and I wish you the best. GB66
  5. ilovepink4

    ilovepink4 Member

    why go cold turkey rather than weaning off slowly?